Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 133, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 11, 2019, 3:38 PM EDT for Ashtabula County, Ohio; Crawford County, Pennsylvania. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2019, 3:38 PM EDT (19:38 UTC)
- Expired
- Jul 11, 2019, 4:21 PM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Ashtabula County, OH, Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 115 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
979
WUUS51 KCLE 111938
SVRCLE
OHC007-PAC039-112045-
/O.NEW.KCLE.SV.W.0133.190711T1938Z-190711T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
338 PM EDT Thu Jul 11 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southern Ashtabula County in northeastern Ohio...
Crawford County in northwestern Pennsylvania...
* Until 445 PM EDT.
* At 337 PM EDT, a severe thunderstorm was located over Pymatuning
Central, or 19 miles west of Meadville, moving east at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Meadville, Orwell, Andover, Linesville, Adamsville, Pymatuning
Central, Harmonsburg, Guys Mills, Pymatuning North, Atlantic,
Hartsgrove, Roaming Shores, Cochranton, Saegertown, Cherry Valley,
Conneaut Lake, Jamestown, Rock Creek, Blooming Valley and
Townville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4157 7988 4149 8000 4148 8013 4149 8052
4150 8052 4150 8096 4165 8096 4182 7986
TIME...MOT...LOC 1937Z 262DEG 26KT 4155 8049
HAIL...0.88IN
WIND...60MPH
$$
Griffin3 follow-up statements
087
WWUS51 KCLE 111954
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
354 PM EDT Thu Jul 11 2019
OHC007-PAC039-112045-
/O.CON.KCLE.SV.W.0133.000000T0000Z-190711T2045Z/
Ashtabula OH-Crawford PA-
354 PM EDT Thu Jul 11 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN ASHTABULA AND WESTERN CRAWFORD COUNTIES...
At 353 PM EDT, a severe thunderstorm was located near Adamsville, or
17 miles southwest of Meadville, moving east at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Meadville, Andover, Linesville, Harmonsburg, Adamsville, Guys Mills,
Pymatuning North, Pymatuning Central, Atlantic, Cochranton,
Saegertown, Cherry Valley, Conneaut Lake, Jamestown, Blooming Valley,
Townville, Venango, Woodcock, Conneaut Lakeshore and Geneva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.
&&
LAT...LON 4157 7988 4149 8000 4148 8013 4149 8052
4150 8052 4150 8082 4168 8070 4182 7986
TIME...MOT...LOC 1953Z 269DEG 15KT 4152 8043
HAIL...0.88IN
WIND...60MPH
$$
Griffin755
WWUS51 KCLE 112004
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
404 PM EDT Thu Jul 11 2019
OHC007-112014-
/O.CAN.KCLE.SV.W.0133.000000T0000Z-190711T2045Z/
Ashtabula OH-
404 PM EDT Thu Jul 11 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ASHTABULA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4149 8000 4148 8013 4149 8052 4166 8052
4178 7987 4157 7988
TIME...MOT...LOC 2004Z 262DEG 26KT 4153 8033
$$
PAC039-112045-
/O.CON.KCLE.SV.W.0133.000000T0000Z-190711T2045Z/
Crawford PA-
404 PM EDT Thu Jul 11 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WESTERN CRAWFORD COUNTY...
At 404 PM EDT, a severe thunderstorm was located over Atlantic, or 12
miles southwest of Meadville, moving east at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Meadville, Linesville, Harmonsburg, Adamsville, Guys Mills,
Pymatuning North, Pymatuning Central, Atlantic, Cochranton,
Saegertown, Conneaut Lake, Jamestown, Blooming Valley, Townville,
Conneaut Lakeshore, Geneva and Hartstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.
&&
LAT...LON 4149 8000 4148 8013 4149 8052 4166 8052
4178 7987 4157 7988
TIME...MOT...LOC 2004Z 262DEG 26KT 4153 8033
HAIL...0.88IN
WIND...60MPH
$$
Griffin429
WWUS51 KCLE 112021
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
421 PM EDT Thu Jul 11 2019
PAC039-112030-
/O.CAN.KCLE.SV.W.0133.000000T0000Z-190711T2045Z/
Crawford PA-
421 PM EDT Thu Jul 11 2019
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CRAWFORD COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.
LAT...LON 4149 8000 4148 8013 4149 8052 4166 8052
4178 7987 4157 7988
TIME...MOT...LOC 2019Z 262DEG 26KT 4155 8017
$$
GriffinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:03 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 11, 2:03 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 203 PM EDT Thu Jul 11 2019 .SYNOPSIS... A cold front will move east across the area today. High pressure will build east into the Ohio Valley through Saturday. A cold front will slide south across the area Saturday afternoon and become nearly stationary Saturday night. The front will then move south Sunday as a cold front again. High pressure will build east across the lower Great Lakes Sunday night followed by a strong warm front Monday night. A ridge of high pressure will build north across the local area Tuesday. && .NEAR TERM /THROUGH FRIDAY/... Forecast holds for the rest of the afternoon. Bulk of thunderstorm activity along and east of I-71. Previous discussion follows. An upper level trough will move east across the area today with a surface low pressure system over northern Ontario, Canada. Well ahead of the front, temperatures will top out in the upper 80s to near 90 degrees again today. Along with the heat will come higher dewpoint readings in the upper 60s to lower 70s. The greatest instability will occur over the eastern third of the forecast area this afternoon due to the later timing of the cold front approaching from the west. The extreme east is under a slight risk for severe thunderstorms with the main threats being mostly thunderstorm wind damage. Western portions of the area may escape this round of precipitation and be on the dry side today as front moves through that area this morning. After frontal passage, the precipitation threat will come to an end as high pressure begins to build east. The high will bring fair weather and slightly cooler temperatures to the area tonight and again on Friday. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... High pressure will build east across the region Friday night through most of the day Saturday, providing dry conditions across the region. A weak cold front will drop south into the area late Saturday afternoon through Saturday night, bringing a low chance of showers and thunderstorms. The front pushes south of the area by Sunday morning, and will remain just south of the area through Sunday night, with perhaps a slight chance of a shower or storm across the far southern part of the forecast area Sunday. Temperatures will be seasonable in the mid to upper 80s Saturday, and a few degrees cooler on Sunday. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... .SYNOPSIS... A cold front will move east across the area today. High pressure will build east into the Ohio Valley through Saturday. A cold front will slide south across the area Saturday afternoon and become nearly stationary Saturday night. The front will then move south Sunday as a cold front again. High pressure will build east across the lower Great Lakes Sunday night followed by a strong warm front Monday night. A ridge of high pressure will build north across the local area Tuesday. && .AVIATION /18Z Thursday THROUGH Tuesday/... Thunderstorms, some strong, will be targeted in the vicinity of ERI/YNG/CAK for mid afternoon. Thunderstorm threat will lessen after about 21Z. A cold front has passed a Port Clinton to Findlay line as of 18Z and will progress east with a wind shift to the west- northwest through early evening. VFR conditions follow in the immediate wake of the front. Overnight we may get some MVFR ceilings develop closer to morning. OUTLOOK...Non-VFR possible in scattered thunderstorms Saturday evening. && .MARINE... A cold front will work south to the lake by this afternoon and will cross the lake tonight. Winds will become northerly behind the front in the 10-15 knot range, and for now will likely remain below small craft advisory conditions. Winds will subside through the night and become more northwesterly by Friday. High pressure will build across the lake Friday and Friday night before another cold front moves south towards the lake Saturday and across the lake Saturday evening. Southwest winds will increase ahead of the front Saturday before becoming northerly Saturday night into Sunday. Light winds will persist into the early part of next week with high pressure overhead. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy/Oudeman SHORT TERM...Greenawalt LONG TERM...Greenawalt AVIATION...Oudeman MARINE...Greenawalt
Hazardous weather outlook, Jul 11, 9:39 AM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 939 AM EDT Thu Jul 11 2019 LEZ061-142>149-162>169-OHZ003-006>013-017>021-027>031-036-037-047- 089-121345- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock-Seneca- Huron-Medina-Summit-Wyandot-Crawford-Richland-Ashland-Wayne-Marion- Morrow-Knox-Ashtabula Lakeshore- 939 AM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ014-022-023-032-033-038-PAZ001>003-121345- Ashtabula Inland-Portage-Trumbull-Stark-Mahoning-Holmes- Northern Erie-Southern Erie-Crawford- 939 AM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a slight risk of severe thunderstorms today. The main threat will be damaging thunderstorm wind gusts. These storms also have the potential for locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jul 11, 2:47 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
247 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 6 SSE CRAIG BEACH 41.04N 80.93W
07/11/2019 MAHONING OH FIRE DEPT/RESCUE
TREE DOWN ON ROAD.
&&Local storm report, Jul 11, 3:09 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
309 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 1 ESE JEFFERSON 41.74N 80.76W
07/11/2019 M2.25 INCH ASHTABULA OH MESONET
MESONET STATION JFFO1 JEFFERSON.
&&
DKLocal storm report, Jul 11, 3:17 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
317 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 2 E RAVENNA 41.16N 81.20W
07/11/2019 M1.31 INCH PORTAGE OH MESONET
MESONET STATION RVNO1 WEST BRANCH MAHONING
RIVER NEAR.
&&
DKLocal storm report, Jul 11, 3:19 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
319 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 2 WSW SEVEN HILLS 41.37N 81.70W
07/11/2019 M1.04 INCH CUYAHOGA OH MESONET
MESONET STATION DW7394 PARMA.
&&
DKLocal storm report, Jul 11, 3:25 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
325 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HEAVY RAIN 1 ENE MASSILLON 40.80N 81.50W
07/11/2019 M1.00 INCH STARK OH PUBLIC
1 INCH OF RAIN IN 20 MINUTES.
&&
DKLocal storm report, Jul 11, 3:30 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND DMG 6 SSE CRAIG BEACH 41.05N 80.93W
07/11/2019 MAHONING OH PUBLIC
MULTIPLE TREES DOWN.
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:37 PM EDT | Special Weather Statement | CLE | Seneca | 38 min |
| Jul 11, 5:42 AM EDT | Special Marine Warning | CLE | 93 min | |
| Jul 11, 12:54 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 51 min |
| Jul 11, 1:14 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 46 min |
| Jul 11, 1:31 PM EDT | Areal Flood Advisory | CLE | Portage | 4 hr |
| Jul 11, 1:46 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 59 min |
| Jul 11, 1:55 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 65 min |
| Jul 11, 2:31 PM EDT | Areal Flood Advisory | CLE | Ashtabula | 4 hr |
| Jul 11, 2:50 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 40 min |
| Jul 11, 3:17 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 38 min |
| Jul 11, 3:45 PM EDT | Areal Flood Advisory | CLE | Stark | 2 hr |
| Jul 11, 3:05 PM EDT | Areal Flood Advisory | CLE | Crawford | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.